Citation: Allison. "DanceSafe Account of Overdose: An Experience with 5-MeO-AMT (exp30200)". Erowid.org. Jan 20, 2004. erowid.org/exp/30200
||(powder / crystals)
While working at a DanceSafe table at a party in NYC, I encountered what I suspect to be a 5-MeO-AMT overdose. The person was male, about 17. I found him being restrained by friends for hitting people and flailing about. He was moaning and shouting incoherently, sometimes yelling obscenities and other exclamations. He was writhing and sweating, despite the cold temperature; he was unable to make eye contact and appeared not to be aware of who was around him. He did not respond to verbal or physical cues. His friends said he was on no known medications and had no history of mental illness. About 6 hours earlier he snorted an unknown dose of the drug, which is typically ingested orally. His friend described the dose as a regular 'bump.'
The other DanceSafe volunteer and I suspected an overdose of 5-MeO-AMT, and were concerned knowing that sniffing 5-MeO-AMT has been fatal. When his friends were asked what he took, they said '5MEMT', which seemed to confirm our guess. This kid's friends would not be able to hold him down for much longer let alone transport him to a better environment, so because of his violence and a fear that the condition would worsen, I called an ambulance.
He was a bit more together when the police arrived and did not need to be restrained as much as before. He seemed to be able to see what was going on, and said things like, 'why did the music stop?' After police and EMT tried to lift him to the chair he struggled, yelling 'I'm fine!' The police cuffed him (I think just as a restraint) and led him down the stairs.
We gave info to his friends and the police officers about 5-MeO-AMT. We insisted that it was a rare drug and to tell the medical staff to look at erowid.org for information on treatment. My fellow DS member was reminded of a report on Erowid which notes that anti-psychotics are especially harmful to people who have taken this type of drug. We wrote this info down for them on a piece of paper, as well as noting that benzodiazepines were ok.
I received a call from his friend later and learned that luckily the medical personnel actually listened, which I did not expect! They consulted erowid.org, and decided to sedate him. He was home by the next night, although I have no information about whether he has any lasting effects or damage.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.